Alert archive / Ohio / River Flood Warnings in 2015
River Flood Warning 26, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jun 1, 2015, 5:18 AM EDT for Sandusky County, Wood County, Ohio. It took effect at Jun 1, 2015, 7:20 AM EDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2015, 5:18 AM EDT (09:18 UTC)
- In effect from
- Jun 1, 2015, 7:20 AM EDT
- Expired
- Jun 2, 2015, 5:41 AM EDT
- In force
- 22 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Sandusky County, OH, Wood County, OH
The radar
The Cleveland radar (KCLE), 133 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Portage River at Woodville (WDVO1). The gauge peaked at 9.23 ft at Jun 1, 2015, 3:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 12.5 ft
- Major stage
- 13.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04195500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
537 WGUS41 KCLE 010918 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 518 AM EDT MON JUN 1 2015 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Portage River At Woodville PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC143-173-011718- /O.NEW.KCLE.FL.W.0026.150601T1120Z-150602T0941Z/ /WDVO1.1.ER.150601T1120Z.150601T1800Z.150602T0341Z.NO/ 518 AM EDT MON JUN 1 2015 The National Weather Service in Cleveland has issued a * Flood warning for the Portage River At Woodville * From this morning until late tonight * At 4:30 AM Monday the stage was...8.7 feet * Minor flooding is forecast. The river will crest just above minor flood stage around 2:00 PM Monday. * Flood stage is 9.0 feet * At 9.0 feet...The river inundates lower portions of Trail Marker Park. && LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349 $$
5 follow-up statements
670
WGUS81 KCLE 011047
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
647 AM EDT MON JUN 1 2015
...The flood warning continues for the following rivers in Ohio...
Portage River At Woodville
Black River At Elyria
Grand River At Painesville
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC143-173-011847-
/O.EXT.KCLE.FL.W.0026.150601T1124Z-150602T0941Z/
/WDVO1.1.ER.150601T1124Z.150601T1800Z.150602T0341Z.NO/
647 AM EDT MON JUN 1 2015
The flood warning continues for
The Portage River At Woodville.
* At 6:30 AM Monday the stage was 8.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise to just above minor
flood stage by Monday morning then begin to recede.
* At 9.0 feet...The river inundates lower portions of
Trail Marker Park.
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
OHC093-011846-
/O.EXT.KCLE.FL.W.0024.000000T0000Z-150602T0236Z/
/ELRO1.1.ER.150531T2110Z.150601T0430Z.150601T2036Z.NO/
647 AM EDT MON JUN 1 2015
The flood warning continues for
The Black River At Elyria.
* At 6:00 AM Monday the stage was 10.1 feet.
* Flood stage is 9.5 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will fall to below flood stage by late this
afternoon.
* At 11.0 feet...Flooding begins in low lying areas near the river in
Elyria. Ford Road may be closed for high water.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$
OHC085-011846-
/O.CON.KCLE.FL.W.0025.000000T0000Z-150602T1100Z/
/PNVO1.1.ER.000000T0000Z.150601T1200Z.150602T0500Z.NO/
647 AM EDT MON JUN 1 2015
The flood warning continues for
The Grand River At Painesville.
* Flood stage is 8.0 feet.
* Forecast...the river is forecast to have a maximum value of 9.1
feet this morning.
* At 8.5 feet...Low land flooding adjacent to the river in the
metropark likely. Vrooman Road inundated.
* At 8.0 feet...Water levels will overrun the banks along the
metropark south of Painesville.
&&
LAT...LON 4173 8130 4176 8124 4173 8120 4176 8100
4173 8100 4169 8123
$$446 WGUS81 KCLE 011214 FLSCLE FLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 814 AM EDT MON JUN 1 2015 ...The flood warning continues for the following rivers in Ohio... Portage River At Woodville PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC143-173-012014- /O.EXT.KCLE.FL.W.0026.000000T0000Z-150602T2100Z/ /WDVO1.1.ER.150601T1148Z.150602T0000Z.150602T1500Z.NO/ 814 AM EDT MON JUN 1 2015 The flood warning continues for The Portage River At Woodville. * At 7:30 AM Monday the stage was 9.0 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...The river will rise slowly and crest around 9.5 feet by early this evening, then begin to recede. * At 9.0 feet...The river inundates lower portions of Trail Marker Park. && LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349 $$
239
WGUS81 KCLE 011531
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
1131 AM EDT MON JUN 1 2015
...The flood warning continues for the following rivers in Ohio...
Portage River At Woodville
Black River At Elyria
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC143-173-012331-
/O.EXT.KCLE.FL.W.0026.000000T0000Z-150602T1930Z/
/WDVO1.1.ER.150601T1145Z.150602T0000Z.150602T1330Z.NO/
1131 AM EDT MON JUN 1 2015
The flood warning continues for
The Portage River At Woodville.
* At 10:30 AM Monday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* The is forecast to rise to 9.5 feet early this evening and
go below the flood stage Tuesday morning.
* At 9.0 feet...The river inundates lower portions of Trail Marker
Park.
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
OHC093-012125-
/O.EXT.KCLE.FL.W.0024.000000T0000Z-150601T2125Z/
/ELRO1.1.ER.150531T2110Z.150601T0430Z.150601T1525Z.NO/
1131 AM EDT MON JUN 1 2015
The flood warning continues for
The Black River At Elyria.
* At 10:00 AM Monday the stage was 9.6 feet.
* Flood stage is 9.5 feet.
* Minor flooding is occurring.
* Forecast...the river will fall to below flood stage by early this
afternoon.
* At 9.5 feet...Flooding begins south of Elyria in Carlisle Township.
&&
LAT...LON 4146 8219 4148 8212 4139 8207 4127 8215
4128 8220 4140 8212
$$896
WGUS81 KCLE 012331
FLSCLE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
731 PM EDT MON JUN 1 2015
...The flood warning continues for the following rivers in Ohio...
Portage River At Woodville
Eagle Creek At Phalanx Station
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive your car through flooded roadways. The water may be
deeper than it appears. Turn around...don't drown!
Stay tuned to NOAA weather radio and other local media for further
details and updates.
&&
OHC143-173-020731-
/O.EXT.KCLE.FL.W.0026.000000T0000Z-150602T0844Z/
/WDVO1.1.ER.150601T1145Z.150601T1900Z.150602T0244Z.NO/
731 PM EDT MON JUN 1 2015
The flood warning continues for
The Portage River At Woodville.
* At 6:30 PM Monday the stage was 9.1 feet.
* Flood stage is 9.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will fall below flood stage later this evening.
* At 9.0 feet...The river inundates lower portions of Trail Marker
Park.
&&
LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349
$$
OHC155-020731-
/O.EXT.KCLE.FL.W.0027.000000T0000Z-150602T1204Z/
/PHAO1.1.ER.150601T1205Z.150601T2130Z.150602T0604Z.UU/
731 PM EDT MON JUN 1 2015
The flood warning continues for
The Eagle Creek At Phalanx Station.
* At 7:00 PM Monday the stage was 10.8 feet.
* Flood stage is 9.5 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast...the river will fall to below flood stage by late
tonight.
* At 11.0 feet...Barclay Messerly Road and McConnell East Roads will
be flooded and impassable.
* At 9.5 feet...Barclay Messerly Road south of the Warren Airport in
Braceville floods. Other portions of Eagle Creek Road will be
threatened.
&&
LAT...LON 4133 8100 4129 8093 4128 8087 4124 8092
4124 8095 4125 8100
$$
Sefcovic678 WGUS81 KCLE 020334 FLSCLE SefFLOOD STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1134 PM EDT MON JUN 1 2015 ...The flood warning is cancelled for the following rivers in Ohio... Portage River At Woodville PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC143-173-020404- /O.CAN.KCLE.FL.W.0026.000000T0000Z-150602T0844Z/ /WDVO1.1.ER.150601T1145Z.150601T1900Z.150602T0110Z.NO/ 1134 PM EDT MON JUN 1 2015 The flood warning is cancelled for The Portage River At Woodville. * At 11:30 PM Monday the stage was 8.8 feet. * Flood stage is 9.0 feet. * Fell below flood stage at 9:10 PM Monday. * Forecast...the river will fall to 6.6 feet by Wednesday morning. * At 9.0 feet...The river inundates lower portions of Trail Marker Park. && LAT...LON 4136 8354 4148 8334 4143 8334 4135 8349 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jun 1, 4:56 AM EDT, 22 minutes earlier.
Area forecast discussion, Jun 1, 4:56 AM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 456 AM EDT MON JUN 1 2015 .SYNOPSIS... LOW PRESSURE OVER SOUTHEAST PENNSYLVANIA WILL MOVE OFFSHORE TODAY AS ANOTHER UPPER LEVEL IMPLUSE SPEADS LIGHT SHOWERS OVER CENTRAL AND SOUTHERN OHIO. COOL HIGH PRESSURE OVER THE NORTHERN GREAT LAKES WILL SLOWLY MOVE EAST THE FIRST HALF OF THE WEEK. MOISTURE FROM THE SOUTH MAY BEGIN TO SPREAD ACROSS THE AREA LATER IN THE WEEK AHEAD OF A COLD FRONT LATE IN THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FOR TODAY EXPECT CONSIDERABLE CLOUDINESS AS LOW CLOUDS PERSIST ALONG WITH A FEW PATCHES OF DRIZZLE FROM THE DEPARTING SYSTEM TO THE EAST. IN ADDITION A SECONDARY UPPER LEVEL IMPLUSE WILL LIKELY SPREAD LIGHT SHOWERS BACK INTO OHIO FOR THE AFTERNOON. THE SHOWERS MAY REACH AS FAR NORTH AS US 30 SO WILL INCLUDE A SLIGHT CHANCE OF SHOWERS IN THOSE AREAS. THE HRRR GFS AND ECMWF ALL SPEAD VERY LIGHT PCPN BACK INTO THE SOUTHERN COUNTIES. THIS AGREES WELL WITH THE GROWING BAROCLINC LEAF SEEN ON THE IR IMAGERY AND INCREASING RADAR ECHOES ON THE REGIONAL MOSAIC OVER KY AND SOUTHERN INDIANA. RATHER COOL TEMPERATURES WILL CONTINUE TODAY WITH HIGH 55 TO 60. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... UPPER LEVEL SHORT WAVE OVER THE SOUTHERN MISSISSIPPI VALLEY WILL MOVE LITTLE THROUGH THIS PERIOD. DRIER AIR IN THE NORTHERN BRANCH OF THE JET STREAM WILL MOVE INTO THE REGION AS HIGH PRESSURE OVER THE CENTRAL GREAT LAKES SHIFTS EAST. THERE COULD STILL BE A FEW SPRINKLES IN THE SOUTHEAST COUNTIES EARLY THIS EVENING BEFORE DRIER AIR FILTERS IN. ON WEDNESDAY THE CYCLONIC CIRCULATION AT THE SURFACE AND ALOFT WILL INCREASE AND DRAW MOISTURE NORTHWEST INTO THE SOUTHERN PORTION OF THE FORECAST AREA. WILL NEED TO INTRODUCE POPS. THE SHOWERS SHOULD BE LIGHT. TEMPERATURES WILL SLOWLY MODERATE AS 850 MB TEMPERATURES WARM. && .LONG TERM /THURSDAY THROUGH SUNDAY/... SOMEWHAT UNSETTLE PERIOD AS THE SOUTHEAST UPPER LOW GRADUALLY FILLS AND SHIFTS EAST WHILE A UPPER TROUGH APPROACHES AND CROSSES THE REGION FROM THE WEST OVER THE WEEKEND. THE TIMING OF THIS FEATURE DIFFERS BETWEEN THE ECMWF AND THE GFS. FOR NOW WILL INCLUDE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... LOW PRESSURE CENTERED NEAR STATE COLLEGE PA WILL CONTINUE TO SHIFT EAST TODAY. CIGS WILL LINGER AROUND MVFR/IFR AND VISBILIIES WILL BE RESTRICTED AT TIMES WITH BR AND -DZ. BRIEF BOUTS OF VFR MAY BE OBSERVED AT WESTERN TERMINALS BUT OVERALL CONDITIONS WILL BE MVFR. WIND WILL GRADUALLY DECREASE THROUGH MONDAY. OUTLOOK...NON VFR LIKELY CONTINUING MONDAY NIGHT IN NE OH/NW PA. ISOLATED NON VFR THURSDAY. && .MARINE... WAVES WILL DECREASE TO THE 2 TO 4 FOOT RANGE ON THE OPEN LAKE AS NE FLOW DECREASES TO LESS THAN 15 KNOTS BY LATE MONDAY AFTERNOON. IN THE NEAR SHORE...WAVES WILL DECREASE TO 1 TO 3 FEET. SMALL CRAFT ADVISORY FROM THE ISLANDS EAST STILL SET TO EXPIRE AT 10 AM THIS MORNING. ALREADY ALLOWED THE SMALL CRAFT TO EXPIRE IN THE WESTERN BASIN THIS MORNING. HIGH PRESSURE WILL START TO BUILD ACROSS THE NORTHERN LAKES ON TUESDAY AND WILL ALLOW FOR NORTHEAST FLOW TO PERSIST. WAVE ACTION WILL GENERALLY BE 2 TO 4 FEET ON THE OPEN LAKE. BY WEDNESDAY THE WIND WILL BECOME 10 KNOTS OR LESS ACROSS MOST OF THE LAKE AS THE HIGH REACHES ITS CLOSEST POINT OF APPROACH. BY THURSDAY MORNING THE HIGH WILL BE LOCATED OFF THE NEW ENGLAND COAST AND THE FLOW WILL BE SOUTHERLY ACROSS LE. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...BEACH HAZARDS STATEMENT UNTIL 10 AM EDT THIS MORNING FOR OHZ003 OHZ007>012 OHZ089 PA...BEACH HAZARDS STATEMENT UNTIL 11 AM EDT THIS MORNING FOR PAZ001. MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EDT THIS MORNING FOR LEZ144>149. && SYNOPSIS...LAPLANTE NEAR TERM...LAPLANTE SHORT TERM...LAPLANTE LONG TERM...LAPLANTE AVIATION...MAYERS MARINE...MAYERS
Hazardous weather outlook, Jun 1, 5:06 AM EDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 506 AM EDT MON JUN 1 2015 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-020915- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 506 AM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-020915- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 506 AM EDT MON JUN 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 10:01 AM EDT | River Flood Warning | CLE | Trumbull | 16 hr |
| Jun 1, 11:33 AM EDT | River Flood Warning | CLE | Lake | 10 hr |
Nearby
River Flood Warnings in Ohio, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.